Alert archive / Georgia / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 218, NWS Atlanta, GA

May 25, 20256 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at May 25, 2025, 7:27 PM EDT for 6 counties in Georgia. It was in force for 48 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 25, 2025, 7:27 PM EDT (23:27 UTC)
Expired
May 25, 2025, 8:15 PM EDT
In force
48 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

Counties Bartow County, GA, Cherokee County, GA, Floyd County, GA, Gilmer County, GA, Gordon County, GA, Pickens County, GA

The radar

The Atlanta radar (KFFC), 114 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 25, 7:50 PM EDTTSTM WND DMG4 Wnw White, GATrees down at Spring Place Road and Crowe Springs Rd.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 25, 4:24 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.5 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2025-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2025-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
656 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

274 
WUUS52 KFFC 252327
SVRFFC
GAC015-057-115-123-129-227-260015-
/O.NEW.KFFC.SV.W.0218.250525T2327Z-250526T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
727 PM EDT Sun May 25 2025

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Northwestern Cherokee County in north central Georgia... 
  Southwestern Gilmer County in north central Georgia... 
  Southeastern Floyd County in northwestern Georgia... 
  Southeastern Gordon County in northwestern Georgia...
  Pickens County in north central Georgia... Bartow County in 
  northwestern Georgia...

* Until 815 PM EDT.

* At 727 PM EDT, severe thunderstorms were located along a line 
  extending from near Roundtop to Folsom to near Lindale, moving 
  southeast at 35 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind 
           damage to roofs, siding, and trees.

* Locations impacted include...
  Rome, Canton, Cartersville, Jasper, Adairsville, Euharlee, 
  Emerson, Ball Ground, Nelson, White, Waleska, Kingston, 
  Taylorsville, Talking Rock, Cassville, Fairmount, Ranger, 
  Kellogg Creek, Red Top Mountain State Park, and Folsom.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3446 8486 3458 8465 3461 8463 3452 8434
      3447 8432 3447 8426 3445 8426 3438 8429
      3427 8439 3409 8465 3409 8502 3425 8516
TIME...MOT...LOC 2327Z 310DEG 30KT 3459 8461 3437 8483 3421 8508 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
3 follow-up statements
249 
WWUS52 KFFC 252344
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
744 PM EDT Sun May 25 2025

GAC115-123-129-252354-
/O.CAN.KFFC.SV.W.0218.000000T0000Z-250526T0015Z/
Gilmer GA-Floyd GA-Gordon GA-
744 PM EDT Sun May 25 2025

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN GILMER... 
SOUTHEASTERN FLOYD AND SOUTHEASTERN 
GORDON COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the 
warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until midnight EDT 
for north central and northwestern Georgia.

&&

LAT...LON 3441 8463 3448 8456 3455 8444 3452 8434
      3447 8432 3447 8426 3445 8426 3438 8429
      3427 8439 3409 8465 3409 8488 3424 8496
      3435 8483
TIME...MOT...LOC 2344Z 310DEG 30KT 3530 8564 3508 8586 3491 8611 

$$

GAC015-057-227-260015-
/O.CON.KFFC.SV.W.0218.000000T0000Z-250526T0015Z/
Cherokee GA-Pickens GA-Bartow GA-
744 PM EDT Sun May 25 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR NORTHWESTERN CHEROKEE...PICKENS AND BARTOW COUNTIES...

At 744 PM EDT, severe thunderstorms were located along a line
extending from near Griffith Creek to near Sherwood to Hytop, moving
southeast at 35 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Canton, Cartersville, Jasper, Euharlee, Emerson, Ball Ground, Nelson,
White, Waleska, Kingston, Talking Rock, Cassville, Kellogg Creek, Red
Top Mountain State Park, Talmadge, Tate, Funkhouser, Lake Arrowhead,
Marblehill, and Little River Landing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3441 8463 3448 8456 3455 8444 3452 8434
      3447 8432 3447 8426 3445 8426 3438 8429
      3427 8439 3409 8465 3409 8488 3424 8496
      3435 8483
TIME...MOT...LOC 2344Z 310DEG 30KT 3530 8564 3508 8586 3491 8611 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
399 
WWUS52 KFFC 260004
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
804 PM EDT Sun May 25 2025

GAC227-260014-
/O.CAN.KFFC.SV.W.0218.000000T0000Z-250526T0015Z/
Pickens GA-
804 PM EDT Sun May 25 2025

...THE SEVERE THUNDERSTORM WARNING FOR 
PICKENS COUNTY IS CANCELLED...

The storms which prompted the warning have moved out of the 
warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until midnight EDT 
for north central and northwestern Georgia.

&&

LAT...LON 3426 8467 3431 8457 3432 8450 3431 8444
      3427 8439 3409 8465 3409 8470 3411 8471
      3418 8473
TIME...MOT...LOC 0004Z 310DEG 30KT 3612 8685 3590 8707 3573 8732 

$$

GAC015-057-260015-
/O.CON.KFFC.SV.W.0218.000000T0000Z-250526T0015Z/
Cherokee GA-Bartow GA-
804 PM EDT Sun May 25 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR SOUTHWESTERN CHEROKEE AND SOUTHEASTERN BARTOW COUNTIES...

At 804 PM EDT, severe thunderstorms were located along a line
extending from Belle Meade to near Leipers Fork to 6 miles northwest
of Williamsport, moving southeast at 35 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Canton, Waleska, Little River Landing, George Washington Carver St
Pk, Lake Arrowhead, Kellogg Creek, Red Top Mountain State Park,
Sutallee, and Bridgemill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3426 8467 3431 8457 3432 8450 3431 8444
      3427 8439 3409 8465 3409 8470 3411 8471
      3418 8473
TIME...MOT...LOC 0004Z 310DEG 30KT 3612 8685 3590 8707 3573 8732 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
076 
WWUS52 KFFC 260015
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
815 PM EDT Sun May 25 2025

GAC015-057-260025-
/O.EXP.KFFC.SV.W.0218.000000T0000Z-250526T0015Z/
Cherokee GA-Bartow GA-
815 PM EDT Sun May 25 2025

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CHEROKEE AND
SOUTHEASTERN BARTOW COUNTIES HAS EXPIRED...

The storms which prompted the warning have moved out of the area.
Therefore, the warning has been allowed to expire.

A Severe Thunderstorm Warning still remains in effect for 
Southeast Cherokee County until 830 PM EDT.

A Severe Thunderstorm Watch remains in effect until midnight EDT 
for north central and northwestern Georgia.


&&

LAT...LON 3426 8467 3431 8457 3432 8450 3431 8444
      3427 8439 3409 8465 3409 8470 3411 8471
      3418 8473
TIME...MOT...LOC 0015Z 270DEG 30KT 3705 8824 3683 8846 3666 8871 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 3:45 PM EDT, 3 hours 42 minutes earlier.

Area forecast discussion, May 25, 3:45 PM EDT, 3 hours 42 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
345 PM EDT Sun May 25 2025

...Afternoon Area Forecast Discussion...

.SHORT TERM...
(This evening through Monday)
Issued at 325 PM EDT Sun May 25 2025

Weak shortwave ridging/quasi-zonal flow aloft is in place across
the Southeast. An expansive MCS is migrating eastward across the
Lower/Middle MS River Valley this afternoon, associated with a
disturbance in the flow. 500 mb RAP analysis depicts a weakness in
the ridging over AL and GA, so anticipate that this MCS will
track more southeastward later this afternoon and evening. Dense
cloud cover across north and central Georgia -- and something of a
weak wedge in place across northeast Georgia -- has delayed
convective initiation for the most part today. That said, the
eroding pseudo-wedge cloud deck has allowed for MLCAPE to reach
500-1000 J/kg, with SBCAPE of 1000-2000 J/kg waiting to be tapped
into. As a result, expect isolated to scattered showers and storms
this afternoon and evening. A few storms could be strong, posing
a risk for winds up to around 40 mph, small hail, frequent cloud
to ground lightning, and heavy rainfall.

SPC has nudged a Slight Risk (level 2 out of 5) over the
westernmost portion of Georgia to capture the potential for
damaging wind gusts associated with the aforementioned MCS diving
southeastward this evening into the overnight period. The rest of
the CWA remains under a Marginal Risk (level 1 out of 5). A more
untapped, unstable environment across the western tier (and as far
east as north-central Georgia to metro Atlanta to Middle Georgia)
of the state would suggest greater potential for the MCS to
remain strong as it pushes through later. As of the time of this
writing, SPC has issued a Mesoscale Convective Discussion that
barely clips far northwest Georgia, so the environment across
northwest Georgia will bear watching over the next couple hours.
Should cloud cover build in and/or showers and storms occur ahead
of the MCS, the system may weaken and not be much more than a
broken line of showers once it arrives in Georgia. Again, trends
and mesoanalysis will bear watching over the next several hours.

As has been seen several times this month (and like today), the
overnight/early morning MCS (in additional to nocturnal stratus
development) could stabilize the atmosphere tomorrow (Monday)
morning and early afternoon. The SREF depicts continued shortwave
ridging aloft through tomorrow and not much change in the air
mass, so the ingredients will be in place for damaging wind gusts,
hail up to quarter size, frequent cloud to ground lightning, and
heavy rainfall with any strong to severe storms that occur. SPC
currently has a Marginal Risk in place along and south of a line
from far northwest Georgia to Roswell to Augusta. Like today, some
semblance of a wedge should keep northeast Georgia cooler than
the rest of the state.

Martin

&&

.LONG TERM...
(Tuesday morning through next Saturday)
Issued at 325 PM EDT Sun May 25 2025

Key Messages

    - An unsettled forecast with elevated rain chances continues
      through the bulk of the week ahead.

    - A CAD wedge will provide cooler temperatures to north
      Georgia Tuesday.

    - Locally heavy rainfall is possible with abundant moisture in
      place.

Mostly cloudy and generally dreary conditions are likely to be
the rule as we kick of the forecast period on Tuesday. This will
be particularly true across north Georgia as the influence of a
CAD wedge at the surface will bring cooler easterly flow,
particularly for the typical wedge quadrant of northeast Georgia.
Concomitantly, southwest flow aloft and disturbances rippling
through said flow will continue to usher plentiful moisture over
the area. This moisture overrunning will bring widespread rain
(and some embedded thunder), especially across north Georgia on
Tuesday. Any strong/isolated severe threat will likely be shunted
to Middle Georgia on Tuesday given the more stable impact of the
wedge in north Georgia. Locally heavy rainfall will remain a
possibility given elevated PWATs within this moist environment.

Overall not much change by Wednesday, though the wedge will
likely begin to erode to some degree. There remains some
uncertainty as to the extent of this erosion, but models do tend
to overestimate the speed at which CAD erodes, particularly given
continued overrunning. Still, temperatures should rebound a good
bit across north Georgia by Wednesday as gradual erosion occurs.
Undercut NBM guidance for temperatures both Tuesday and Wednesday
by blending in NBM10 to account for the usual CAD under-
representation.

By late week, substantial model variability remains regarding
when we may begin to shift out of this active, damp pattern. Euro
guidance tends to remain more bullish with a cold front arriving
by late Thursday to potentially clear things to some extent by
Friday, while GEFS members tend to keep things wetter through
Friday. At this point, PoPs will remain broadly elevated through
the end of the week with some downward trend by the weekend.

RW

&&

.AVIATION...
(18Z TAFS)
Issued at 133 PM EDT Sun May 25 2025

Low clouds have been slow to lift/scatter out late this morning
and early afternoon. Expect SCT/BKN low-VFR clouds to persist
through the evening. For now, have TEMPOs at ATL, the other metro
sites, and CSG to cover TSRA potential overnight into early
tomorrow (Monday) morning as a convective complex pushes SE across
the Southeast. Gusty, erratic winds and reduced vsby will
accompany any TSRA. Cigs should drop to IFR at the northern
terminals overnight into early tomorrow morning with MVFR vsby in
tow. It is likely that cigs will be slow to improve again tomorrow
morning and afternoon. Winds are light and VRB this afternoon and
will remain that way (if not going calm) overnight. Winds will
generally be westerly tomorrow at 3-8 kts.

//ATL Confidence...18Z Update...
Low confidence on TSRA potential and timing.
High confidence on all other elements.

Martin

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          64  79  61  72 /  40  50  70  80
Atlanta         67  82  65  76 /  50  50  70  70
Blairsville     59  75  57  67 /  60  50  80  80
Cartersville    64  82  63  77 /  60  50  80  80
Columbus        69  89  69  86 /  40  50  60  50
Gainesville     64  78  61  69 /  50  50  80  80
Macon           67  88  66  84 /  40  50  50  50
Rome            64  82  64  77 /  60  50  80  80
Peachtree City  65  84  64  79 /  40  50  70  60
Vidalia         68  90  69  86 /  40  50  40  60

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Martin
LONG TERM....RW
AVIATION...Martin
Hazardous weather outlook, May 25, 11:17 AM EDT, 8 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1117 AM EDT Sun May 25 2025

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-261530-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1117 AM EDT Sun May 25 2025

This Hazardous Weather Outlook is for north and central Georgia.

.DAY ONE...This Afternoon and Tonight...

Isolated to scattered thunderstorms are possible this afternoon
through tonight. Some storms could become strong to severe and
produce strong wind gusts, hail up to the size of quarters, and
locally heavy rainfall.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

Isolated to scattered thunderstorms are expected Monday through
Saturday across much of the area and will be capable of producing
strong wind gusts, hail, heavy rainfall, and frequent lightning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 7:18 AM EDTSpecial Weather StatementFFCJefferson27 min
May 25, 1:07 PM EDTSpecial Weather StatementFFCToombs23 min
May 25, 5:28 PM EDTSevere Thunderstorm WarningFFCChattooga, Dade, Walker47 min
May 25, 6:12 PM EDTSevere Thunderstorm WarningFFCCatoosa, Chattooga, Dade, Walker, Whitfield48 min
May 25, 6:42 PM EDTTornado WarningFFCChattooga, Floyd, Walker18 min
May 25, 6:49 PM EDTSevere Thunderstorm WarningFFCBartow, Chattooga, Floyd, Gilmer, Gordon, Murray and 2 more41 min
May 25, 6:58 PM EDTTornado WarningFFCFloyd, Gordon17 min
May 25, 7:02 PM EDTTornado WarningFFCGordon, Murray13 min
May 25, 7:12 PM EDTTornado WarningFFCBartow, Gordon18 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.